MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Catalog Number 997606
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 12/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the once the balloon dilation catheter had been inflated, it cannot be completely deflated.The guide wire would slip into the ureter and out of the guide wire because the balloon catheter would not come out of the cystoscope working channel.Per additional information received on 08jan2025, it was reported that the once the balloon inflated, the balloon cannot be deflated completely, which leads to laceration in the ureter and loss of the guide wire due to the balloon catheter not exiting through the cystoscope working channel.Ureteroscopy was performed without a guide wire to position it, since after the laceration it was impossible to pass the guide through a cystoscope.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the once the balloon dilation catheter had been inflated, it cannot be completely deflated.The guide wire would slip into the ureter and out of the guide wire because the balloon catheter would not come out of the cystoscope working channel.Per additional information received on 08jan2025, it was reported that the once the balloon inflated, the balloon cannot be deflated completely, which leads to laceration in the ureter and loss of the guide wire due to the balloon catheter not exiting through the cystoscope working channel.Ureteroscopy was performed without a guide wire to position it, since after the laceration it was impossible to pass the guide through a cystoscope.Per follow up information received via ibc on 23jan2025, stated that there was no need for additional interventions due to the lacerations caused by the balloon.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: inspection prior to use: the x-force balloon dilation catheter is a sterile, single use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident.Preparation of the catheter: all x-force balloon dilation catheters contain air in the balloon lumen.The air must be removed to allow liquid to fill the balloon when it is inflated.1.Remove the protective sheath from the balloon.2.Attach the inflation device to the connector on the balloon lumen.3.Open the stopcock and draw back on the inflation device to remove the air from the balloon catheter.4.Close the stopcock, remove the inflation device, depress the plunger to remove any air and reattach to the balloon catheter.5.Repeat steps 3-4 until all air is removed from the balloon lumen.Deflating the balloon catheter: deflate the balloon using an inflation device.Since deflation times vary based on balloon sizes and shaft lengths, check fluoroscopically to confirm deflation before attempting to withdraw.1.Attach the inflation device (eagle inflation device) to the balloon catheter and remove the solution from the balloon by pulling back on the inflation device.2.Remove the inflation device from the balloon catheter.This will allow ambient pressure to enter, relaxing the balloon.3.Gently withdraw the catheter.Use of a gentle counterclockwise twisting motion is recommended when removing the catheter.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21102167
Report Number1018233-2024-08648
Device Sequence Number15619470
Product Code EZN
UDI-Device Identifier00801741052101
UDI-Public(01)00801741052101(11)231003(17)260510(10)BMHWFM14
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Catalogue Number997606
Device Lot NumberBMHWFM14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown